Aug 20, 2012
Hi, I've been on truvada and isentress for the last 10 months and everything is going well apart from severe stomach bloating that is getting more frequent. I have been reading up on it and it looks like the truvada is causing it. I don't want to stop isentress so I was wondering what a suitable alternative to the truvada would be? I've read that Ziagen could be something to consider but I don't know anything about its possible side effects and affects on my body. I'm 55 and otherwise healthy. Any advice you can give would be much appreciated, I live in the UK. Thank you Mike.
Response from Dr. Henry
A small subset of patients on Truvada have ongoing GI symptoms (? < 5-10%). Abacavir as a substitute for the tenofovir is a reasonable alternative if HLA B5701 negative (a genetic test looking for increased risk for a hypersensitivity reaction). Abacavir otherwise is reasonably well tolerated-may have slightly higher lipid levels than seen with tenofovir but likely less of a negative effect on bone and renal health. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- AIDS Infection Risk Sex With A Prostitute
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Bumps After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.